Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Corpus Christi, TX

October 14, 2021Kleberg County, Texas

NWS Corpus Christi, TX issued this special weather statement at Oct 14, 2021, 1:01 PM CDT for Kleberg County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 14, 2021, 1:01 PM CDT (18:01 UTC)
Expired
Oct 14, 2021, 2:00 PM CDT
In force
59 min
Issued by
NWS Corpus Christi, TX
Hail
0.25 in
Wind
30

County Kleberg County, TX

The radar

The Corpus Christi radar (KCRP), 33 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1747 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1747 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
1.1
Supercell composite
7.4

Open this sounding in Storm Lab

The text

As transmitted.

695 
WWUS84 KCRP 141801
SPSCRP

Special Weather Statement
National Weather Service Corpus Christi TX
101 PM CDT Thu Oct 14 2021
 
TXZ242-243-342-343-141900-
Inland Nueces TX-Coastal Nueces TX-Coastal Kleberg TX-
Inland Kleberg TX-
101 PM CDT Thu Oct 14 2021

...Strong thunderstorms will impact portions of south central Nueces
and central Kleberg Counties through 200 PM CDT...

At 101 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of South Texas Botanical Gardens
to 13 miles northeast of Riviera Beach to 7 miles east of Ricardo.
Movement was southeast at 5 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

These storms will remain over mainly rural areas of south central
Nueces and central Kleberg Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2749 9732 2739 9746 2736 9770 2751 9779
      2755 9765 2763 9754
TIME...MOT...LOC 1801Z 298DEG 7KT 2755 9742 2744 9754 2741 9773 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

$$

LS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Oct 14, 12:35 PM CDT, 26 minutes earlier.

Area forecast discussion, Oct 14, 12:35 PM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1235 PM CDT Thu Oct 14 2021

.AVIATION /18Z TAFs/...

A line of showers and storms will continue to push offshore
through the early afternoon hours. Additional activity is expected
to develop across the Coastal Plains this afternoon. Therefore,
included a mention of VCTS through the afternoon at ALI/CRP and a
brief TEMPO for TSRA at CRP as this activity moves southeast.
Otherwise, VFR conditions will generally prevail, outside of any
passing shower/storms leading to lowered ceilings. MVFR/IFR
conditions are expected late tonight as a low level stratus deck
develops. It's possible we see some patchy fog develop as well.
Didn't trend as low as guidance with the visibilities as the
moisture depth looks to depict more of a stratus type event.
Ceilings will lift shortly after sunrise with VFR regaining
control.

&&

.MARINE...

Went ahead and extended the Small Craft Advisory through 7 PM this
evening. Winds will be around 20 knots with elevated seas.
Conditions will improve by this evening as convection settles and
winds weaken.

&&

.PREV DISCUSSION... /Issued 1027 AM CDT Thu Oct 14 2021/

DISCUSSION...

Showers and storms will continue to slowly move across the Coastal
Plains and Victoria Crossroads this morning. We have seen a few
Flash Flood Warning issued through the morning hours as these
storms interact with a very moisture environment with PWATs of
2.37" per the 12Z KCRP sounding. Radar estimates this morning
reveal pockets of 2-3" across the region. Another couple inches is
possible before this activity moves offshore during the early to
mid afternoon hours.

Went ahead and update the forecast to account for ongoing
convective trends. No other updates needed at this time.

PREV DISCUSSION... /Issued 636 AM CDT Thu Oct 14 2021/

AVIATION...

Predominate MVFR ceilings early this morning, along with possible
IFR conditions near isolated/scattered showers and thunderstorms
over the Coastal Bend/Victoria Crossroads. Expect a mixture of
MVFR/VFR conditions this afternoon along with additional
isolated/scattered showers and thunderstorms over mainly the
Coastal Plains. VFR this evening followed by a transition to
predominate MVFR conditions overnight.

PREV DISCUSSION... /Issued 458 AM CDT Thu Oct 14 2021/

SHORT TERM (Today through Friday)...

Isolated convection continues over portions of the CWA early this
morning, aided by a surface trough and sufficient
moisture/instability. All significant forcing is located north of
the CWA. Mid level drying is expected to commence this morning
over the WRN CWA, the gradually over the remainder of the CWA.
Deterministic output suggests that the foregoing surface trough
will gradually dissipate today. PWAT values are expected to remain
near/above normal over the CWA this afternoon. Anticipate
additional isolated/scattered convection this afternoon over the
Coastal Bend/Victoria Crossroads. WPC places the Victoria
Crossroads/northern Coastal Bend in a Slight Risk of Excessive
Rainfall. Will allow the current FFA to expire at 12z yet will not
issue a FFA for the Slight Risk area. Although locally heavy
rainfall may occur, not confident regarding widespread flash
flooding.

GOES-16 water vapor imagery/derived motion wind support the
NWP model initializations of an upper level disturbance over the
Rockies/Four Corners region. Concur with deterministic runs that
move this upper level system slowly EWD and over the Plains
Friday. The corresponding cold front is expected to enter the CWA
by Friday afternoon then offshore around 00z Friday. Most of the
deterministic runs predict near or below normal PWAT values over
the CWA in advance of the front. Nevertheless, will forecast
isolated/scattered convection Friday owing to moisture convergence
along the front. Will use PoPs similar to that produced by the
NBM.

Anticipate minor coastal flooding again during the next high tidal
cycle, when considering P-ETSS output and to a lesser extent
persistence.

LONG TERM (Friday Night through Wednesday)...

Cooler and drier conditions are expected after cold frontal
passage. Based on the NBM and SREF ensemble mean, anticipate low
temperatures in the 50s and highs in the 70s Saturday and Sunday.
Gradual warming trend expected Monday through Wednesday. Although
the GFS and ECMWF move an upper disturbance/low over the NWRN
CONUS Monday, the GFS cuts off this low over the central/northern
Plains Wednesday, the ECMWF maintains a progressive system.
Nevertheless, both runs develop onshore flow by late Sunday.
Anticipate sufficient moisture increase over the Waters for
isolated convection Wednesday.

MARINE...

Moderate to strong onshore flow this morning over the Waters,
yet expected the MSLP gradient/associated wind to
decrease significantly by this evening. Isolated to scattered
showers and thunderstorms expected today. Drier conditions
tonight. A cold front is expected to move across the Waters Friday
evening and trigger isolated to scattered convection.
Moderate to strong offshore flow and drier conditions are expected
to develop after frontal passage and continue Saturday. A
transition to weak to moderate flow late Sunday. Moisture may
increase sufficiently for isolated convection Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    88  76  91  61  76  /  70  10  40  10   0
Victoria          87  74  91  57  75  /  80  10  40   0   0
Laredo            94  72  93  62  77  /  10  10  30  20   0
Alice             92  73  93  58  77  /  50  10  40  10   0
Rockport          88  77  90  62  77  /  70  10  40  10   0
Cotulla           92  72  90  58  77  /  10  10  20   0   0
Kingsville        90  73  93  60  77  /  50  10  40  20   0
Navy Corpus       87  78  88  65  76  /  60  10  40  20   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory until 3 AM CDT Friday For the following
     zones: Kleberg Islands...Nueces Islands.

GM...Small Craft Advisory until 7 PM CDT this evening For the
     following zones: Coastal waters from Baffin Bay to Port
     Aransas out 20 NM...Coastal waters from Port Aransas to
     Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
     to Port Aransas from 20 to 60 NM...Waters from Port Aransas
     to Matagorda Ship Channel from 20 to 60 NM.

&&

TC/95...AVIATION
Hazardous weather outlook, Oct 14, 6:10 AM CDT, 6 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
610 AM CDT Thu Oct 14 2021

TXZ229>234-239>247-342>347-442-443-447-151115-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
610 AM CDT Thu Oct 14 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms today, mainly over the
Coastal Bend and Victoria Crossroads.

A Coastal Flood Advisory is in effect south of Port Aransas, for
minor coastal flooding expected during the next high tidal cycle.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Minor coastal flooding may occur during the high tidal cycles
Friday and Saturday.

An Elevated Fire Weather condition may occur Saturday afternoon
over the Coastal Bend and Victoria Crossroads.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-151115-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
610 AM CDT Thu Oct 14 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms expected today.

A Small Craft Advisory is in effect until 1 PM CDT today for the
coastal waters.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Small Craft Advisory conditions may occur Friday night and
Saturday over the coastal waters.

Isolated thunderstorms may occur Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

87/87

In the hours before

Special weather statement, Oct 14, 11:27 AM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1127 AM CDT Thu Oct 14 2021

TXZ242>245-342>346-442-443-141700-
Inland Nueces TX-Inland San Patricio TX-Kleberg Islands TX-
Coastal Refugio TX-Coastal Nueces TX-Coastal San Patricio TX-
Coastal Kleberg TX-Nueces Islands TX-Coastal Aransas TX-
Inland Kleberg TX-Aransas Islands TX-
1127 AM CDT Thu Oct 14 2021

...Strong thunderstorms will impact portions of southern Aransas,
southeastern Nueces, eastern San Patricio, southwestern Refugio and
northeastern Kleberg Counties through NOON CDT...

At 1125 AM CDT, Doppler radar was tracking strong thunderstorms
capable of producing a waterspout over Corpus Christi Bay along a
line extending from 6 miles east of Key Allegro to near Mustang
Island State Park to 12 miles north of Riviera Beach. Movement was
east at 30 mph.

HAZARD...Waterspouts, winds in excess of 30 mph, and pea size hail.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally
         hazardous waters. Gusty winds could knock down tree limbs
         and blow around unsecured objects. Minor damage to outdoor
         objects is possible.

Locations impacted include...
Corpus Christi, Portland, Rockport, Port Aransas, Ingleside, Aransas
Pass, Gregory, Ingleside On The Bay, Bayside, Flour Bluff, Palm
Harbor, Corpus Christi North Beach, Kings Crossing Subdivision, Padre
Balli Park, Bay Area Medical Center, Spohn Hospital South, Texas A&M
University Corpus Christi, Waldron Field, La Palmera Mall and Del Mar
College Windward Campus.

This includes the following highways...
 Interstate 37 near mile marker 1.
 US Highway 181 between mile markers 634 and 648.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2750 9774 2779 9743 2811 9731 2811 9729
      2809 9728 2813 9725 2813 9683 2772 9703
      2749 9727
TIME...MOT...LOC 1625Z 279DEG 25KT 2806 9692 2773 9717 2746 9760

WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

LS
Local storm report, Oct 14, 12:02 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1202 PM CDT THU OCT 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     FLASH FLOOD      5 WNW CC NAS            27.71N 97.37W
10/14/2021                   NUECES             TX   NWS EMPLOYEE

            WATER OVER THE FRONTAGE ROAD OF WEST BOUND S
            PADRE ISLAND DR. NEAR STAPLES ST. RIGHT LANE
            HAS SEVERAL INCHES, THE LEFT LANE IS
            PASSABLE.

&&

LS
Special weather statement, Oct 14, 12:02 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1202 PM CDT Thu Oct 14 2021

TXZ342-343-442-443-141745-
Kleberg Islands TX-Coastal Nueces TX-Coastal Kleberg TX-
Nueces Islands TX-
1202 PM CDT Thu Oct 14 2021

...Strong thunderstorms will impact portions of southeastern Nueces
and northeastern Kleberg Counties through 1245 PM CDT...

At 1202 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Port Aransas to near Packery Channel to
near Malaquite Beach. Movement was east at 20 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Corpus Christi, Flour Bluff, Corpus Christi Country Club, Packery
Channel, South Texas Botanical Gardens, Kings Crossing Subdivision,
Padre Balli Park, Bay Area Medical Center, Mustang Island State Park,
Spohn Hospital South, Texas A&M University Corpus Christi, Waldron
Field, La Palmera Mall, Chapman Ranch and Corpus Christi Naval Air
Station.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2751 9756 2761 9743 2773 9738 2771 9708
      2760 9709 2757 9711 2744 9727
TIME...MOT...LOC 1702Z 274DEG 17KT 2776 9703 2758 9714 2745 9739

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

LS
Local storm report, Oct 14, 12:03 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1203 PM CDT THU OCT 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1126 AM     FLASH FLOOD      4 SSE CORPUS CHRISTI    27.74N 97.37W
10/14/2021                   NUECES             TX   PUBLIC

            WATER STANDING IN THE PARKING LOT AND IN
            BETWEEN BUILDINGS OF AN APARTMENT COMPLEX
            VIA SOCIAL MEDIA.

&&

TC
Local storm report, Oct 14, 12:07 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1207 PM CDT THU OCT 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     FLASH FLOOD      3 NW FLOUR BLUFF        27.69N 97.35W
10/14/2021                   NUECES             TX   NWS EMPLOYEE

            WATER COVERING RIGHT LANE OF RODD FIELD RD.
            THE LEFT LANE REMAINS PASSABLE, WITH SOME
            WATER ON THE ROADWAY.

&&

LS
Special weather statement, Oct 14, 1:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
101 PM CDT Thu Oct 14 2021

TXZ242-243-342-343-141900-
Inland Nueces TX-Coastal Nueces TX-Coastal Kleberg TX-
Inland Kleberg TX-
101 PM CDT Thu Oct 14 2021

...Strong thunderstorms will impact portions of south central Nueces
and central Kleberg Counties through 200 PM CDT...

At 101 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of South Texas Botanical Gardens
to 13 miles northeast of Riviera Beach to 7 miles east of Ricardo.
Movement was southeast at 5 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

These storms will remain over mainly rural areas of south central
Nueces and central Kleberg Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2749 9732 2739 9746 2736 9770 2751 9779
      2755 9765 2763 9754
TIME...MOT...LOC 1801Z 298DEG 7KT 2755 9742 2744 9754 2741 9773

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

LS

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 7:20 PM CDTAreal Flood AdvisoryCRPWebb115 min
Oct 13, 8:12 PM CDTSpecial Weather StatementCRPWebb48 min
Oct 13, 8:41 PM CDTTornado WarningCRPWebb34 min
Oct 13, 8:53 PM CDTAreal Flood AdvisoryCRPLa Salle, Webb5 hr
Oct 13, 9:08 PM CDTAreal Flood AdvisoryCRPWebb112 min
Oct 13, 10:24 PM CDTTornado WarningCRPWebb36 min
Oct 14, 2:06 AM CDTRiver Flood WarningCRPVictoria7 days
Oct 14, 2:10 AM CDTRiver Flood WarningCRPCalhoun, Refugio, Victoria11 days
Oct 14, 4:37 AM CDTCoastal Flood AdvisoryCRPKleberg, Nueces24 hr
Oct 14, 6:45 AM CDTAreal Flood AdvisoryCRPBee, Goliad, Live Oak105 min
Oct 14, 7:35 AM CDTFlash Flood WarningCRPBee, Goliad, Live Oak, Refugio, Victoria5 hr
Oct 14, 8:04 AM CDTSpecial Weather StatementCRPSan Patricio41 min
Oct 14, 8:05 AM CDTFlash Flood WarningCRPRefugio, San Patricio3 hr
Oct 14, 8:47 AM CDTSpecial Weather StatementCRPRefugio43 min
Oct 14, 9:50 AM CDTSpecial Weather StatementCRPNueces, San Patricio40 min
Oct 14, 10:02 AM CDTFlash Flood WarningCRPAransas, Calhoun, Refugio, San Patricio, Victoria3 hr
Oct 14, 10:11 AM CDTFlash Flood WarningCRPKleberg, Nueces, San Patricio3 hr
Oct 14, 10:32 AM CDTSpecial Weather StatementCRPAransas, Nueces58 min
Oct 14, 10:48 AM CDTSpecial Weather StatementCRPAransas42 min
Oct 14, 10:55 AM CDTSpecial Marine WarningCRP65 min
Oct 14, 11:27 AM CDTSpecial Weather StatementCRPAransas33 min
Oct 14, 11:43 AM CDTSpecial Marine WarningCRP47 min
Oct 14, 12:02 PM CDTSpecial Weather StatementCRPNueces43 min
Oct 14, 1:10 PM CDTFlash Flood WarningCRPKleberg, Nueces110 min
Oct 14, 3:27 PM CDTRiver Flood WarningCRPRefugio23 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.